Alert archive / Massachusetts / Freeze Warnings in 2014

Freeze Warning 2, NWS Boston/Norton, MA

October 11, 2014Franklin County, Massachusetts; Cheshire County, New Hampshire

NWS Boston/Norton, MA issued this freeze warning at Oct 11, 2014, 4:44 PM EDT for Franklin County, Massachusetts; Cheshire County, New Hampshire. It took effect at Oct 12, 2014, 2:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 11, 2014, 4:44 PM EDT (20:44 UTC)
In effect from
Oct 12, 2014, 2:00 AM EDT
Expired
Oct 12, 2014, 8:00 AM EDT
In force
6 hr
Issued by
NWS Boston/Norton, MA

Counties Franklin County, MA, Cheshire County, NH

The radar

The Albany radar (KENX), 136 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1349 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

778 
WWUS71 KBOX 112044
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
444 PM EDT SAT OCT 11 2014

MAZ002-003-NHZ011-120445-
/O.UPG.KBOX.FR.Y.0007.141012T0400Z-141012T1300Z/
/O.NEW.KBOX.FZ.W.0002.141012T0600Z-141012T1200Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-CHESHIRE NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
JAFFREY...KEENE
444 PM EDT SAT OCT 11 2014

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY. THE
FROST ADVISORY IS NO LONGER IN EFFECT.

* LOCATION...FRANKLIN COUNTY IN MASSACHUSETTS...AND CHESHIRE
  COUNTY IN SOUTHWEST NEW HAMPSHIRE. THIS INCLUDES THE CITIES AND
  TOWNS OF CHARLEMONT...GREENFIELD...ORANGE...JAFFREY AND KEENE.

* TEMPERATURES...IN THE LOW 30S.

* TIMING...LATE TONIGHT INTO SUNDAY MORNING.

* IMPACTS...TENDER VEGETATION MAY BE DAMAGED BY THE COLD 
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

CTZ003-004-MAZ005-006-011>014-017-018-020-NHZ012-015-RIZ001-003-
120445-
/O.EXB.KBOX.FR.Y.0007.141012T0400Z-141012T1200Z/
TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
WESTERN KENT RI-
INCLUDING THE CITIES OF...UNION...VERNON...PUTNAM...WILLIMANTIC...
FRAMINGHAM...LOWELL...LAWRENCE...SPRINGFIELD...MILFORD...
WORCESTER...FOXBORO...NORWOOD...CAMBRIDGE...TAUNTON...BROCKTON...
FALL RIVER...NEW BEDFORD...MANCHESTER...NASHUA...PETERBOROUGH...
WEARE...FOSTER...SMITHFIELD...WEST GREENWICH
444 PM EDT SAT OCT 11 2014

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
SUNDAY.

* LOCATION...HILLSBOROUGH COUNTY IN NEW HAMPSHIRE...MOST OF
  INTERIOR EASTERN MASSACHUSETTS...NORTHWEST RHODE ISLAND...AND
  NORTHEAST CONNECTICUT. THIS INCLUDES THE CITIES AND TOWNS OF
  MANCHESTER...NASHUA...PETERBOROUGH...HAVERHILL...CONCORD...
  SPRINGFIELD...WORCESTER...NORWOOD...TAUNTON...WOONSOCKET...AND
  WILLIMANTIC.

* TEMPERATURES...IN THE MID 30S.

* TIMING...LATE TONIGHT INTO SUNDAY MORNING.

* IMPACTS...TENDER VEGETATION MAY BE DAMAGED BY THE COLD 
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

MAZ008>010-120445-
/O.EXT.KBOX.FR.Y.0007.141012T0400Z-141012T1200Z/
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
INCLUDING THE CITIES OF...CHESTERFIELD...BLANDFORD...AMHERST...
NORTHAMPTON
444 PM EDT SAT OCT 11 2014

...FROST ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
SUNDAY...

* LOCATION...HAMPSHIRE COUNTY AND WESTERN HAMPDEN COUNTY IN
  WESTERN MASSACHUSETTS. THIS INCLUDES THE CITIES AND TOWNS OF
  BLANDFORD...CHESTERFIELD...NORTHAMPTON AND AMHERST.

* TEMPERATURES...IN THE MID 30S.

* TIMING...LATE TONIGHT INTO SUNDAY MORNING.

* IMPACTS...TENDER VEGETATION MAY BE DAMAGED BY THE COLD 
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
3 follow-up statements
785 
WWUS71 KBOX 120204
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1004 PM EDT SAT OCT 11 2014

MAZ002-003-NHZ011-121015-
/O.CON.KBOX.FZ.W.0002.141012T0600Z-141012T1200Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-CHESHIRE NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
JAFFREY...KEENE
1004 PM EDT SAT OCT 11 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
SUNDAY...

* LOCATION...FRANKLIN COUNTY IN MASSACHUSETTS...AND CHESHIRE 
  COUNTY IN SOUTHWEST NEW HAMPSHIRE. THIS INCLUDES THE CITIES 
  AND TOWNS OF CHARLEMONT...GREENFIELD...ORANGE...JAFFREY AND 
  KEENE.

* TEMPERATURES...IN THE LOW 30S.

* TIMING...LATE TONIGHT INTO SUNDAY MORNING.

* IMPACTS...TENDER VEGETATION MAY BE DAMAGED BY THE COLD 
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

CTZ003-004-MAZ005-006-008>014-017-018-020-NHZ012-015-RIZ001-003-
121015-
/O.CON.KBOX.FR.Y.0007.141012T0400Z-141012T1200Z/
TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
WESTERN KENT RI-
INCLUDING THE CITIES OF...UNION...VERNON...PUTNAM...WILLIMANTIC...
FRAMINGHAM...LOWELL...LAWRENCE...CHESTERFIELD...BLANDFORD...
AMHERST...NORTHAMPTON...SPRINGFIELD...MILFORD...WORCESTER...
FOXBORO...NORWOOD...CAMBRIDGE...TAUNTON...BROCKTON...FALL RIVER...
NEW BEDFORD...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...
FOSTER...SMITHFIELD...WEST GREENWICH
1004 PM EDT SAT OCT 11 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY...

* LOCATION...HILLSBOROUGH COUNTY IN NEW HAMPSHIRE...MOST OF 
  INTERIOR EASTERN MASSACHUSETTS...NORTHWEST RHODE ISLAND...AND 
  NORTHEAST CONNECTICUT. THIS INCLUDES THE CITIES AND TOWNS OF 
  MANCHESTER...NASHUA...PETERBOROUGH...HAVERHILL...CONCORD... 
  SPRINGFIELD...WORCESTER...NORWOOD...TAUNTON...WOONSOCKET...AND 
  WILLIMANTIC.

* TEMPERATURES...IN THE MID 30S.

* TIMING...LATE TONIGHT INTO SUNDAY MORNING.

* IMPACTS...TENDER VEGETATION MAY BE DAMAGED BY THE COLD 
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
817 
WWUS71 KBOX 120800
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
400 AM EDT SUN OCT 12 2014

MAZ002-003-NHZ011-121200-
/O.CON.KBOX.FZ.W.0002.000000T0000Z-141012T1200Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-CHESHIRE NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
JAFFREY...KEENE
400 AM EDT SUN OCT 12 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* LOCATION...FRANKLIN COUNTY IN MASSACHUSETTS...AND CHESHIRE 
  COUNTY IN SOUTHWEST NEW HAMPSHIRE. THIS INCLUDES THE CITIES 
  AND TOWNS OF CHARLEMONT...GREENFIELD...ORANGE...JAFFREY AND 
  KEENE.

* TEMPERATURES...IN THE LOW 30S.

* TIMING...THIS MORNING.

* IMPACTS...TENDER VEGETATION MAY BE DAMAGED BY THE COLD 
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

CTZ003-004-MAZ005-006-008>014-017-018-020-NHZ012-015-RIZ001-003-
121200-
/O.CON.KBOX.FR.Y.0007.000000T0000Z-141012T1200Z/
TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
WESTERN KENT RI-
INCLUDING THE CITIES OF...UNION...VERNON...PUTNAM...WILLIMANTIC...
FRAMINGHAM...LOWELL...LAWRENCE...CHESTERFIELD...BLANDFORD...
AMHERST...NORTHAMPTON...SPRINGFIELD...MILFORD...WORCESTER...
FOXBORO...NORWOOD...CAMBRIDGE...TAUNTON...BROCKTON...FALL RIVER...
NEW BEDFORD...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...
FOSTER...SMITHFIELD...WEST GREENWICH
400 AM EDT SUN OCT 12 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* LOCATION...HILLSBOROUGH COUNTY IN NEW HAMPSHIRE...MOST OF 
  INTERIOR EASTERN MASSACHUSETTS...NORTHWEST RHODE ISLAND...AND 
  NORTHEAST CONNECTICUT. THIS INCLUDES THE CITIES AND TOWNS OF 
  MANCHESTER...NASHUA...PETERBOROUGH...HAVERHILL...CONCORD... 
  SPRINGFIELD...WORCESTER...NORWOOD...TAUNTON...WOONSOCKET...AND 
  WILLIMANTIC.

* TEMPERATURES...IN THE MID 30S.

* TIMING...THIS MORNING.

* IMPACTS...TENDER VEGETATION MAY BE DAMAGED BY THE COLD 
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
803 
WWUS71 KBOX 121206
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
806 AM EDT SUN OCT 12 2014

MAZ002-003-NHZ011-121315-
/O.EXP.KBOX.FZ.W.0002.000000T0000Z-141012T1200Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-CHESHIRE NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
JAFFREY...KEENE
806 AM EDT SUN OCT 12 2014

...FREEZE WARNING HAS EXPIRED...

TEMPERATURES HAVE RISEN ABOVE FREEZING ACROSS SOUTHWEST NEW
HAMPSHIRE INTO NORTHWEST MASSACHUSETTS AT 8 AM. READINGS WILL
CONTINUE TO REBOUND THROUGH THE MORNING.

$$

CTZ003-004-MAZ005-006-008>014-017-018-020-NHZ012-015-RIZ001-003-
121315-
/O.EXP.KBOX.FR.Y.0007.000000T0000Z-141012T1200Z/
TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
WESTERN KENT RI-
INCLUDING THE CITIES OF...UNION...VERNON...PUTNAM...WILLIMANTIC...
FRAMINGHAM...LOWELL...LAWRENCE...CHESTERFIELD...BLANDFORD...
AMHERST...NORTHAMPTON...SPRINGFIELD...MILFORD...WORCESTER...
FOXBORO...NORWOOD...CAMBRIDGE...TAUNTON...BROCKTON...FALL RIVER...
NEW BEDFORD...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...
FOSTER...SMITHFIELD...WEST GREENWICH
806 AM EDT SUN OCT 12 2014

...FROST ADVISORY HAS EXPIRED...

TEMPERATURES HAVE RISEN ABOVE FREEZING AT 8 AM ACROSS MOST OF
MASSACHUSETTS. READINGS WILL CONTINUE TO REBOUND THROUGH THE
MORNING.

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this freeze warning went out at Oct 11, 4:44 PM EDT, 0 minutes earlier.

Area forecast discussion, Oct 11, 4:44 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
444 PM EDT SAT OCT 11 2014

.SYNOPSIS...
LOW PRESSURE WILL CONTINUE TO PUSH OFFSHORE THIS EVENING. LARGE
HIGH PRESSURE WILL BUILD EAST ACROSS NEW ENGLAND THROUGH SUNDAY
NIGHT. THE HIGH WILL THEN MOVE OFFSHORE MONDAY WHICH WILL BRING
SOUTH WINDS FOR THE EARLY WEEK. A SLOW MOVING COLD FRONT WILL
APPROACH THROUGH MIDWEEK...CROSSING SOUTHERN NEW ENGLAND ON
THURSDAY. ANOTHER COLD FRONT MAY APPROACH ON SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...

...FROST ADVISORIES AND FREEZE WARNINGS IN EFFECT FOR LARGE
PORTION OF THE REGION OVERNIGHT...

PRECIP HAS PRETTY MUCH PUSHED OFFSHORE EXCEPT FOR SOME LEFTOVER
PATCHY LIGHT RAIN ACROSS CAPE COD AND THE ISLANDS AT 20Z. STILL
NOTING SOME LOW CLOUDS...LIKELY DUE TO RESIDUAL LOW LEVEL MOISTURE
AND LIGHT/VRBL WINDS INLAND. THESE SHOULD DISSIPATE BY THIS
EVENING AS DRIER AIR WORKS IN.

LOW PRES WELL S OF NEW ENGLAND WILL PASS NEAR OR S OF THE 40N/70W
BENCHMARK BY THIS EVENING. NOTING N-NE WINDS AROUND 10 KT ACROSS
THE CAPE AND ISLANDS...BUT SHOULD BACK TO N-NW THIS EVENING AND
DIMINISH. ALSO EXPECT CLOUDS TO CLEAR OUT FROM N-S THROUGH
MIDNIGHT AS LARGE HIGH PRES BUILDS E OUT OF WESTERN NY/PA.

BIG ISSUE DURING THE OVERNIGHT WILL BE HOW LOW WILL THE TEMPS GO.
LIGHT/VRBL WINDS WILL BECOME CALM NEAR OR AFTER MIDNIGHT ACROSS
MOST INLAND AREAS AS WELL AS THE VALLEY LOCATIONS AROUND THE ROUTES
128/495 BELT. ONLY QUESTIONS AT THIS POINT ARE HOW QUICKLY WILL
THE CLOUDS CLEAR...AND IF ANY CLOUDS WILL LINGER OVERNIGHT. LOOKS
LIKE THE CLOUDS SHOULD CLEAR OUT BY AROUND MIDNIGHT...AND DO NOT
THINK THEY WILL LINGER. ALSO NOTING THE H85 TEMPS FALL BACK TO
NEAR 0C ACROSS S NH TO +2C ON THE S COAST. SO...EXPECT GOOD
RADIATIONAL COOLING OVERNIGHT...BRINGING A RATHER WIDESPREAD
FROST ACROSS MOST AREAS AWAY FROM THE COAST. DID LEAVE HARTFORD
COUNTY OUT...AS EXPECT TEMPS ONLY IN THE UPPER 30S. HAVE ALREADY
SHUT OFF NORTHERN WORCESTER AND NW MIDDLESEX COUNTIES AS FREEZE
HAS ALREADY OCCURRED THERE. SPEAKING OF FREEZE...LOOKS LIKE TEMPS
WILL FALL BACK TO NEAR OR BELOW 32 DEGREES IN FRANKLIN AND
CHESHIRE COUNTIES...SO HAVE CONVERTED THEIR FROST ADVISORY TO A
FREEZE WARNING.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...

SUNDAY AND SUNDAY NIGHT...
LARGE HIGH PRESSURE WILL PUSH ACROSS NEW ENGLAND ON SUNDAY SO
EXPECT MOSTLY SUNNY SKIES WITH LIGHT/VRBL WINDS. EXPECT TEMPS TO
BE CLOSE TO OR SLIGHTLY BELOW SEASONAL NORMS...GENERALLY AROUND 60
DEGREES.

FOR SUNDAY NIGHT...THE RIDGE AXIS WILL CROSS THE REGION WITH LIGHT
WINDS BECOMING SE-S OVERNIGHT. UPPER LEVEL RIDGE SLOWLY CROSSES AS
WELL...SO EXPECT MAINLY CLEAR SKIES AGAIN. HOWEVER...WITH THE WIND
SHIFT TO A MORE SOUTHERLY DIRECTION...WILL SEE H85 TEMPS START TO
RISE OVERNIGHT...GENERALLY UP TO +7C TO +8C BY DAYBREAK MONDAY.
SOME HIGH CLOUDS MAY ALSO START TO WORK IN AFTER MIDNIGHT ACROSS
WESTERN AREAS WITH THE WARM AIR ADVECTION ALOFT. COULD STILL SEE
COOL TEMPS AGAIN ACROSS SW NH/N CENTRAL AND W MA WITH TEMPS
BOTTOMING OUT IN THE UPPER 30S...RANGING TO AROUND 50 ON OUTER
CAPE COD AND THE ISLANDS.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
BIG PICTURE...

UPPER RIDGE BUILDS ALONG THE USA EAST COAST MONDAY AND TUESDAY WITH
ABOVE NORMAL HEIGHTS AT 500 MB. UPPER TROUGH DIGS OVER THE PLAINS
AND EVENTUALLY CLOSES OFF OVER THE MID MISSISSIPPI VALLEY. THE
CLOSED LOW THEN DRIFTS EAST TO NEW ENGLAND BY FRIDAY. TROUGH OVER
THE GULF OF ALASKA EJECTS A SHORTWAVE ACROSS THE PACIFIC NORTHWEST
AND CANADA MIDWEEK WHICH REACHES THE NORTHEAST USA SATURDAY.

GFS UPPER FEATURES HAVE SLOW CONSIDERABLY SINCE YESTERDAY. THE MODEL
IS NOW FEATURING A CLOSED UPPER LOW MIGRATING ACROSS THE EASTERN
USA...MORE IN LINE WITH WHAT THE ECMWF HAS BEEN DEPICTING. THIS
SUGGESTS A SLOWER ONSET OF WEATHER DURING THE EARLY TO MID WEEK THAN
PREVIOUSLY THOUGHT.

THE DAILIES...

MONDAY-TUESDAY...SURFACE HIGH PRESSURE MOVES OFFSHORE AS THE UPPER
RIDGE BUILDS OVERHEAD. SURFACE LOW PRESSURE DEVELOPS OVER THE
SOUTHERN PLAINS AND LIFTS NORTHEAST TO THE GREAT LAKES. THE GRADIENT
FOR WIND IN BETWEEN PLAINS LOW PRESSURE AND EASTERN HIGH PRESSURE IS
MOSTLY ACROSS THE OHIO VALLEY AND EASTERN LAKES AND SO WE EXPECT
MOST OF THE WARM ADVECTION LIFT TO BE FOCUSED IN THIS AREA. THIS
WOULD KEEP MOST PRECIPITATION TO OUR WEST EARLY IN THE WEEK...BUT
WOULD MAKE ROOM FOR INCREASING/THICKENING SKY COVER MONDAY AND
MONDAY NIGHT.

GFS CROSS SECTIONS OF HUMIDITY DO SHOW INCREASED LOW LEVEL MOISTURE
MONDAY-TUESDAY BUT LITTLE LIFT. ALSO PLENTY OF DRY AIR AT MID LEVELS
WHERE ANY PRECIPITATION WOULD NUCLEATE. ECMWF CROSS SECTIONS SHOW
MARGINALLY DEEPER MOISTURE BUT STILL RATHER DRY AND LACKING EVEN
MINIMAL LIFT EAST OF THE CT VALLEY. IN LIGHT OF THIS...WE FAVOR A
DRIER FORECAST WITH AT MOST MINIMAL POPS IN THE CT VALLEY MONDAY
AFTERNOON/EVENING.

THE AIRMASS DRIES OUT ABOVE 900 MB TUESDAY...SUGGESTING A DECREASE
IN SKY COVER. TEMPS IN THE MIXED LAYER ALSO CLIMB BY 6C FROM
MONDAY...SO A WARMER DAY IS EXPECTED.

WEDNESDAY...UPPER RIDGE SHIFTS EAST OF NEW ENGLAND WITH THE
SOUTHERLY FLOW ALSO SHIFTING EAST AND OVER NEW ENGLAND. THIS WILL
MEAN INCREASING CLOUDS WITH AN INCREASED CHANCE OF AFTERNOON SHOWERS
ESPECIALLY IN THE CT VALLEY AND BERKSHIRE EAST SLOPES.  DEW POINTS
WILL ALSO INCREASE INTO THE LOWER 60S WHICH IS UNUSUAL BUT NOT
UNPRECEDENTED FOR MID OCTOBER.

WEDNESDAY NIGHT-THURSDAY...THE PLAINS UPPER LOW AND ASSOCIATED
SURFACE SYSTEM SHIFT NORTHEAST TOWARD NEW ENGLAND. OUR AREA WILL
INCREASINGLY FALL UNDER THE RIGHT ENTRANCE REGION OF THE SUPPORTING
UPPER JET. DEEPER MOISTURE MOVES IN AHEAD OF THE SURFACE COLD FRONT
WEDNESDAY NIGHT AND LINGERS THURSDAY. CONVECTIVE PARAMETERS INCREASE
DURING THIS PERIOD...FOR EXAMPLE TOTALS WILL REACH THE UPPER 40S AND
LOW 50S THURSDAY. THE MODELS ARE NOT AS GUNG HO ON THE LOW LEVEL
JET...DOWN FROM 50 KNOTS IN YESTERDAY/S RUNS TO 40 KNOTS IN TODAY/S
MODELS. BUT LOW LEVEL HELICITY CLIMBS TO ROUGHLY 130-170 THURSDAY.
PRECIPITABLE WATER VALUES CLIMB TO 1.75 INCHES.

PUT IT TOGETHER...THIS SUGGESTS SHOWERS AND SCATTERED THUNDER WITH
POSSIBLE HEAVY DOWNPOURS. WE WILL BUILD POPS DURING WEDNESDAY NIGHT
AND FEATURE HIGH-END CHANCE POPS ON THURSDAY. A FEW SHOWERS/STORMS
COULD CREATE STRONG WIND GUSTS AT THE SURFACE. WE WILL CONTINUE TO
MONITOR THIS.

THE GFS SHOWS FROPA THURSDAY NIGHT...THE ECMWF SHOW THIS ON FRIDAY.
WE WILL TAKE A COMPROMISE WITH POPS DIMINISHING LATER THURSDAY NIGHT
OR EARLY FRIDAY.

FRIDAY-SATURDAY...UPPER LOW AND COLD POOL OVERHEAD FRIDAY WILL BRING
SOME DEGREE OF SKY COVER...PARTLY TO MOSTLY CLOUDY. THIS MOVES OFF
BUT THE NEXT SHORTWAVE APPROACHES SATURDAY AND MAY GENERATE MORE
CLOUDS AND SCATTERED SHOWERS.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH SUNDAY NIGHT/...

THROUGH 00Z...MODERATE CONFIDENCE. EXPECT PATCHY MVFR CIGS INLAND
THROUGH 22Z-23Z THEN SHOULD IMPROVE. MAY SEE PATCHY MVFR-IFR CIGS
CONTINUE THROUGH 00Z ACROSS CAPE COD AND THE ISLANDS.

TONIGHT...HIGH CONFIDENCE. ANY LEFTOVER MVFR CIGS ACROSS CAPE COD
AND THE ISLANDS SHOULD IMPROVE BY 02Z. OTHERWISE...EXPECT VFR
CONDITIONS. LOW PROBABILITY OF PATCHY FOG DEVELOPING AFTER 05Z
ACROSS NORMALLY PRONE LOW LYING TERMINALS.

SUNDAY AND SUNDAY NIGHT...HIGH CONFIDENCE. VFR.

KBOS...HIGH CONFIDENCE IN TAF. BRIEF IFR CIGS THROUGH 20Z...
OTHERWISE EXPECT VFR CONDITIONS. LIGHT N WINDS.

KBDL...HIGH CONFIDENCE IN TAF. VFR.

OUTLOOK...MONDAY THROUGH THURSDAY...MODERATE CONFIDENCE.

MONDAY...GENERALLY VFR. INCREASING SKY COVER MONDAY BUT BASES
GENERALLY ABOVE 4000 FEET. AFTER THE CLOUDS MOVE IN...WIDELY
SCATTERED LIGHT SHOWERS POSSIBLE IN THE CT VALLEY THAT MAY PRODUCE
BRIEF MVFR VSBYS.

TUESDAY...GENERALLY VFR. SKY COVER DIMINISHES A LITTLE BUT STILL
WITH BASES NEAR OR ABOVE 4000 FEET.

WEDNESDAY...AREAS OF MVFR IN SHOWERS. WIDELY SCATTERED THUNDER
POSSIBLE LATE DAY AND NIGHT.

WEDNESDAY NIGHT AND THURSDAY...MVFR AND POSSIBLE IFR IN SHOWERS AND
SCATTERED THUNDERSTORMS. INCREASING LOW LEVEL SOUTH WINDS AT NIGHT
WITH SPEEDS 40 KNOTS AT 2000 FEET. THIS MAY CREATE LOW LEVEL WIND
SHEAR...AND MAY ADD STRONG WIND GUSTS TO ANY THUNDERSTORMS.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH SUNDAY NIGHT/...HIGH CONFIDENCE.

THROUGH TONIGHT...N-NE WINDS WILL REMAIN GUSTY AS LOW PRES PUSHES
AWAY FROM THE COAST. SMALL CRAFTS REMAIN ON THE OUTER WATERS FROM
CAPE COD SOUTHWARD. EXPECT WINDS AND SEAS TO DIMINISH FROM W-E
OVERNIGHT...SO THE FLAGS SHOULD BE LOWERING.

SUNDAY AND SUNDAY NIGHT...EXPECT WINDS AND SEAS BELOW SMALL CRAFT
CRITERIA AS HIGH PRES BUILDS ACROSS.

OUTLOOK...MONDAY THROUGH THURSDAY...MODERATE CONFIDENCE.

MONDAY AND TUESDAY...WINDS AND SEAS BELOW SMALL CRAFT THRESHOLDS.
SOUTH WINDS MAY GUST TO 20 KNOTS ON TUESDAY.

WEDNESDAY...SOUTH WINDS GUSTING BETWEEN 20 AND 25 KNOTS. SEAS REMAIN
BELOW 5 FEET.

WEDNESDAY NIGHT AND THURSDAY...SOUTH WINDS GUSTING AROUND 20 TO 25
KNOTS. SHOWERS AND SCATTERED THUNDERSTORMS WHICH MAY PRODUCE
STRONGER WIND GUSTS. SEAS BUILD 5 TO 7 FEET. A SMALL CRAFT ADVISORY
MAY BE NEEDED.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY FOR
     CTZ003-004.
MA...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY FOR
     MAZ005-006-008>014-017-018-020.
     FREEZE WARNING FROM 2 AM TO 8 AM EDT SUNDAY FOR MAZ002-003.
NH...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY FOR
     NHZ012-015.
     FREEZE WARNING FROM 2 AM TO 8 AM EDT SUNDAY FOR NHZ011.
RI...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY FOR
     RIZ001-003.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SUNDAY FOR ANZ254-255.
     SMALL CRAFT ADVISORY UNTIL 4 AM EDT SUNDAY FOR ANZ256.

&&

SYNOPSIS...WTB/EVT
NEAR TERM...EVT
SHORT TERM...EVT
LONG TERM...WTB
AVIATION...WTB/EVT
MARINE...WTB/EVT
Hazardous weather outlook, Oct 11, 4:06 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
406 PM EDT SAT OCT 11 2014

CTZ003-004-MAZ005-006-008>014-017-018-020-NHZ012-015-RIZ001-003-
122015-
TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
WESTERN KENT RI-
406 PM EDT SAT OCT 11 2014

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND
NORTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002-MAZ004-007-015-016-019-021>024-026-RIZ002-004>008-122015-
HARTFORD CT-NORTHERN WORCESTER MA-EASTERN ESSEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-
SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-
NEWPORT RI-BLOCK ISLAND RI-
406 PM EDT SAT OCT 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ002-003-NHZ011-122015-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-CHESHIRE NH-
406 PM EDT SAT OCT 11 2014

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-122015-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
406 PM EDT SAT OCT 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 4:19 AM EDTFrost AdvisoryBOXBristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 3 more28 hr
Oct 11, 12:29 PM EDTSmall Craft AdvisoryBOX16 hr

Nearby

Freeze Warnings in Massachusetts, 2014Freeze Warnings in New Hampshire, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.